Moderate monthly bleeding on Mirena

Patient

Q: I am 25 and have been on Mirena for just over a year. I still continue to get a moderate "period" every month. Why is this? What, in my own body, may be causing this? Could I have a natural increase of a certain hormone?

In addition, my sex drive has seemed to decrease considerably over the last year since beginning Mirena.

Symptoms:  Moderate bleeding, cramps, irritability
Doctor

A:   Hello,
thanks for contacting askthedoctor.com

generally it is seen that after mirena application menses tend to stop by 4-5 months but if the menses are still continuing then there could be possible intrauterine polyps which can be ruled out by an ultrasound pelvis .
Secondly progesterone may sometimes cause a decrease in libido is some cases. I would suggest you to meet your physician for a per speculum exam for any local cause and ultrasound for uterine polyps.

wishing you good health,
regards

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews